MAUDE Adverse Event Report: ETHICON INC. ETHLN BLK 18IN 5-0 D/A RD-1; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHLN BLK 18IN 5-0 D/A RD-1; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 749G
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was provided: suture codes 790g, 185h, and 749g.(b)(6) 2022 ophthalmic detached retina surgery.¿has had 29 surgeries.¿ additional information was requested, and the following was obtained: 1.If in your possession, may we have a copy of your operative report? no.2.Does ethicon have your permission to contact your surgeon, in the event that we would like to request more clinical information to be used for a product quality complaint investigation? no.3.If so, please provide your surgeon¿s name and contact information and fill out the attached consent form?.
 
Event or Problem Description
It was reported by the patient's mother that the patient underwent an eye procedure on an unknown date and suture was used.The procedure was approximately 2.5 years ago.The surgeon told the patient that the suture did not dissolve.The patient has had to have 29 additional surgeries.No further information was provided.

Brand Name
ETHLN BLK 18IN 5-0 D/A RD-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22346169
Report Number2210968-2025-07545
Device Sequence Number8573763
Product Code GAR
UDI-Device Identifier10705031009806
UDI-Public10705031009806
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number749G
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2025
Initial Report FDA Received Date06/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown